Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Aug 31, 2017, 8:48 PM CDT for Perry County, Tennessee. It took effect at Sep 2, 2017, 8:20 AM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2017, 8:48 PM CDT (01:48 UTC)
- In effect from
- Sep 2, 2017, 8:20 AM CDT
- Expired
- Sep 3, 2017, 12:32 PM CDT
- In force
- 28 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Perry County, TN
The river
Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 9.29 ft at Sep 1, 2017, 10:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
342
WGUS44 KOHX 010148
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
848 PM CDT Thu Aug 31 2017
...The National Weather Service in Nashville, Tn has issued a flood warning for
the following rivers in middle Tennessee...
Buffalo River Near Lobelville AFFECTING Perry County
Red River At Port Royal AFFECTING Montgomery and Robertson Counties
.Heavy Rain from the remnants of Harvey will cause spots on the Buffalo and
Red rivers to go above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC135-011348-
/O.NEW.KOHX.FL.W.0007.170902T1320Z-170903T1732Z/
/LBVT1.1.ER.170902T1320Z.170903T0000Z.170903T1132Z.NO/
848 PM CDT Thu Aug 31 2017
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Buffalo River Near Lobelville
* From Saturday morning until Sunday afternoon.
* At 08PM Thursday the stage was...3.5 feet
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Saturday morning and continue to rise to
near 15.5 feet by Saturday evening. The river will fall below flood stage by
Sunday morning.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near
Beardstown and it may be impassable. Extensive agricultural land along the
river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper
Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
river.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$
TNC125-147-011348-
/O.NEW.KOHX.FL.W.0008.170901T1606Z-170903T0912Z/
/PORT1.1.ER.170901T1606Z.170902T0600Z.170903T0312Z.NO/
848 PM CDT Thu Aug 31 2017
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Red River At Port Royal
* From Friday morning until late Saturday night.
* At 08PM Thursday the stage was...4.8 feet
* Minor flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast to rise above flood stage by tomorrow late morning and continue to
rise to near 35.0 feet by early Saturday morning. The river will fall below
flood stage by Saturday before midnight.
* At 38.0 feet...Water begins to approach homes off of Clarksville-Springfield
Rd.
* At 35.0 feet...Water begins to flood Port Royal Rd near the Highway 238
bridge.
* At 33.0 feet...Flooding of Port Royal State Park begins.
* At 30.0 feet...Low lying agricultural areas along the Red River from the
Kentucky State Line to Adams, past Port Royal State Park, and on the Sulpher
Fork from near Springfield to near Cedar Hill, to Port Royal State Park begin
to flood.
* At 17.0 feet...The public access parking lot at Port Royal State Park is
completely inundated.
* At 11.0 feet...Water begins to inundate the public access parking lot and
picnic area at Port Royal State Park.
&&
LAT...LON 3655 8737 3655 8724 3659 8713 3653 8713
3652 8724 3652 8736
$$2 follow-up statements
740
WGUS84 KOHX 011330
FLSOHX
Flood Statement
National Weather Service Nashville TN
830 AM CDT Fri Sep 1 2017
...The flood warning continues for the following rivers in Tennessee...
Red River At Port Royal AFFECTING Montgomery and Robertson Counties
...The flood warning continues for the following rivers in Tennessee...
Buffalo River Near Lobelville AFFECTING Perry County
.Heavy rain overnight from the remnants of Harvey will cause spots on the Buffalo and Red rivers to go above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC135-020130-
/O.CON.KOHX.FL.W.0007.170902T1320Z-170903T1732Z/
/LBVT1.1.ER.170902T1320Z.170903T0000Z.170903T1132Z.NO/
830 AM CDT Fri Sep 1 2017
The Flood Warning continues for
The Buffalo River Near Lobelville
* From tomorrow morning until 09/03 12:32.
* At 07AM Friday the stage was 9.0 feet.
* Nonflood flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near
Beardstown and it may be impassable. Extensive agricultural land along the
river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper
Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
river.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$
TNC125-147-020130-
/O.EXT.KOHX.FL.W.0008.170901T1353Z-170903T0954Z/
/PORT1.1.ER.170901T1353Z.170902T0000Z.170903T0354Z.NO/
830 AM CDT Fri Sep 1 2017
...Flood Warning extended until 09/03 04:54...The Flood Warning continues for
The Red River At Port Royal
* From this morning until 09/03 04:54.
* At 07AM Friday the stage was 28.5 feet.
* Nonflood flooding is occurring and Minor flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast to rise above flood stage by this morning and continue to rise to
near 34.6 feet by 09/01 13:00. The river will fall below flood stage by
tomorrow late evening.
* At 38.0 feet...Water begins to approach homes off of Clarksville-Springfield
Rd.
* At 35.0 feet...Water begins to flood Port Royal Rd near the Highway 238
bridge.
* At 33.0 feet...Flooding of Port Royal State Park begins.
* At 30.0 feet...Low lying agricultural areas along the Red River from the
Kentucky State Line to Adams, past Port Royal State Park, and on the Sulpher
Fork from near Springfield to near Cedar Hill, to Port Royal State Park begin
to flood.
* At 17.0 feet...The public access parking lot at Port Royal State Park is
completely inundated.
* At 11.0 feet...Water begins to inundate the public access parking lot and
picnic area at Port Royal State Park.
&&
LAT...LON 3655 8737 3655 8724 3659 8713 3653 8713
3652 8724 3652 8736
$$357
WGUS84 KOHX 011753
FLSOHX
Flood Statement
National Weather Service Nashville TN
1253 PM CDT Fri Sep 1 2017
...The flood warning is cancelled for the following rivers in Tennessee...
Buffalo River Near Lobelville AFFECTING Perry County
.The Buffalo River near Lobelville is expected to remain under bankfull stage, but caution is advised near the river over the next couple of days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC135-011823-
/O.CAN.KOHX.FL.W.0007.000000T0000Z-170903T1732Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1253 PM CDT Fri Sep 1 2017
The Flood Warning is cancelled for
The Buffalo River Near Lobelville
* Until 09/03 12:32.
* At 12PM Friday the stage was 9.1 feet.
* Flood stage is 14.0 feet.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
river.
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Aug 31, 7:30 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 31, 7:30 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 730 PM CDT Thu Aug 31 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .SHORT TERM... (Tonight-Sat Night) Usually do not do it this way, but issued the afternoon suite of forecast products before this late afternoon AFD composition to give the variety of customers we serve at least the latest detailed information within the AFM and PFM products. A lot of time, effort, detail was put into the grids to ensure the best and most accurate forecast possible for all those we serve. Broke out a late this afternoon zone grouping per the latest regional radar mosiac trends and short range model consensus, including the latest HRRR solution. Factored in the latest consensus short range model outlooks into into this evening forecast period also. In addition to this, in agreement with latest afternoon WPC Diagnostic Discussion reasoning and applied it to the mid state region. As stated within this discussion, model solution consensus seems to be slower than the actual TD track. However, leaned toward a tri consensus solution of the 31/12Z GFS, 31/12Z NAM, and the 30/00Z UKMET across our area. These solutions seem to initialize best and make reasonable sense with TD Harvey's track progression. Looks like bulk of the heavier rainfall that the mid state will experience will be between 01/00Z-01/09Z, bringing definite mdt to heavy shwrs and the potential of sct tstms to mid state region. With all this said, TD should continue to make its northeastward progression and move into wrn portions of the mid state region by 01/12Z. It should be in the Nashville Metro area by 01/18Z, and then continues its push northeastward into south cntrl KY by 02/00Z. To the east of its track, will continue to mention the possiblity of iso/sct shwrs/tstms. As is the case with a tropical system like this, on the east side within the spiral rain bands that are presently moving across the mid state region the potential exists thru at least the early evening tonight of iso tornadoes forming. As the sfc low moves northeastward, any chance of iso/sct tstms should end, with moderate rainfall continuing. So, rainfall will be experienced across the mid state thru Friday night. As what by then will be after 02/00Z the remnants of TD Harvey continue to push northeastward, will go with light iso to sct light shwrs across cntrl and eastern portions of the mid state on Sat. Rainfall chances should end across the mid state by Sat night. As for temps...overnight lows tonight will be slightly warmer than normal with lows in the mid to upper 60s. Highs on Friday will not warm up much from overnight tonight low values with highs in the upper 60s to lower 70s, and those lower 70s being east of the expected forecast track. Overnight lows on Fri night will be quite seasonably cool with lows in the mid to upper 50s. Afternoon highs on Sat will rebound into the mid to upper 70s across wrn and srn portions, but remain in the 60s across the Upper Cumberland Region. Overnight lows on Sat night should continue within the mid to upper 50s range. Will address the potential of flash flooding and expected rainfall amounts within the Hydrology section below. .LONG TERM... (Sun-Thu) The next frontal system will move thru the mid state region on Tue with sct shwrs and tstms possible. The mid state could possibly experience iso shwrs and tstms on Thu. Otherwise dry conditions will prevail with pleasant early Sept wx. Afternoon highs are expected to be in the low to mid 80s, upper 70s to around 80 Cumberland Plateau Region. After frontal passage on Tue, very pleasant afternoon high temps are expected Wed and Thu afternoons. Highs will be in the low to mid 70s, around 70 Cumberland Plateau Region. Overnight lows will mainly be in the 60s Sun Night and Mon night, before taking the cool plunge from the upper 50s Tue night into the lower 50s by Thu night. && .AVIATION... 00Z TAF DISCUSSION. Remnants of hurricane Harvey expected to push across the mid-state ...resulting in degraded flying conditions through the period. CIGs/VSBYs expected to down way down tonight...and largely remain that way through the period. Winds also expected to become gusty 20-30 mph. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday afternoon FOR Cannon-Cheatham- Clay-Davidson-De Kalb-Dickson-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne- Williamson-Wilson. && DISCUSSION......04 AVIATION........04
Hazardous weather outlook, Aug 31, 11:47 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1147 AM CDT Thu Aug 31 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-011000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1147 AM CDT Thu Aug 31 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is now in effect for most of Middle Tennessee. Locations across the higher elevations of the Upper Cumberland Region, southern portions of the Cumberland Plateau Region, and far southern counties across central and eastern portions of the mid state are not within this watch area currently. There is a slight risk of severe storms for counties near the Tennessee/Alabama border this afternoon through early this evening. There is a marginal risk of severe storms for locations around the I-40 corridor and southward up to the above mentioned slight risk area for this afternoon through early this evening. With any severe storms that do occur, the formation of isolated tornadoes will be the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rain will persist through Friday as Tropical Depression Harvey moves across Middle Tennessee. Forecast rainfall amounts from today through Friday afternoon range from up to 1 inch along the Cumberland Plateau, to 3 to 5 inches across the Nashville Metro Area, to 6 to 8 inches around Clarksville and Land-between- the-Lakes. Also, areas generally east of I-65 remain under a marginal risk of severe storms on Friday, with isolated tornadoes once again being the primary threat. Winds will increase across most of Middle Tennessee tonight and Friday as the center of Harvey tracks across the mid state. Sustained speeds of 10 to 20 mph will be common, with gusts of 30 mph or greater in many areas, is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through Friday afternoon for severe storms and possible flooding. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 INCH Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Aug 31, 5:36 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO 3 NW MOUNT PLEASANT 35.58N 87.23W
08/31/2017 MAURY TN EMERGENCY MNGR
7 POWER POLES DOWN ALONG WITH TREES. TDS OBSERVED ON
RADAR AT TIME OF REPORT.
&&
EVENT NUMBER OHX1700764
MR3Local storm report, Aug 31, 7:48 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD NASHVILLE 36.17N 86.78W
08/31/2017 DAVIDSON TN TWITTER
VIDEO AND PICTURES SHOW CARS PARTIALLY SUBMERGED AT
VANTAGE WAY AND ROSA PARKS BLVD.
&&
EVENT NUMBER OHX1700765
MR3Local storm report, Aug 31, 7:58 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
758 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 8 NNW NASHVILLE 36.28N 86.84W
08/31/2017 DAVIDSON TN EMERGENCY MNGR
WATER RESCUES ONGOING ALONG WHITES CREEK.
&&
EVENT NUMBER OHX1700766
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:05 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Maury, Perry and 2 more | 7 hr |
| Aug 31, 7:50 PM CDT | Tornado Warning | OHX | Williamson | 25 min |
| Aug 31, 7:55 PM CDT | River Flood Advisory | OHX | Davidson | 14 hr |
| Aug 31, 7:59 PM CDT | River Flood Advisory | OHX | Davidson | 14 hr |
| Aug 31, 8:15 PM CDT | Tornado Warning | OHX | Giles, Marshall, Maury | 30 min |
| Aug 31, 8:27 PM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Aug 31, 8:27 PM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Aug 31, 8:34 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 8:48 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 59 hr |
| Aug 31, 9:30 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 2 hr |
| Aug 31, 9:40 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 5 hr |
| Aug 31, 10:19 PM CDT | Flash Flood Warning | OHX | Davidson, Marshall, Maury, Williamson | 3 hr |
| Aug 31, 10:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 26 min |
| Aug 31, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 32 min |
| Aug 31, 11:01 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Aug 31, 11:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 28 min |
| Aug 31, 11:42 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Coffee, Davidson, DeKalb and 21 more | 16 hr |
| Aug 31, 11:47 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 11:47 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 11:53 PM CDT | Tornado Warning | OHX | Davidson | 9 min |
| Sep 1, 12:17 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson | 3 hr |
| Sep 1, 12:57 AM CDT | River Flood Warning | OHX | Cheatham | 37 hr |
| Sep 1, 1:09 AM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 51 min |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 20 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Montgomery | 9 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Stewart | 9 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Humphreys | 30 hr |
| Sep 1, 1:15 AM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Sep 1, 3:30 AM CDT | Flash Flood Warning | OHX | Cheatham, Montgomery, Robertson | 2 hr |
| Sep 1, 4:29 AM CDT | River Flood Warning | OHX | Cheatham | 24 hr |
| Sep 1, 5:39 AM CDT | River Flood Advisory | OHX | Davidson, Sumner | 3 hr |
| Sep 1, 5:40 AM CDT | River Flood Warning | OHX | Davidson | 2 hr |
| Sep 1, 5:43 AM CDT | River Flood Advisory | OHX | Hickman | 5 hr |
| Sep 1, 9:20 AM CDT | River Flood Advisory | OHX | Hickman | 10 hr |
| Sep 1, 10:10 AM CDT | River Flood Warning | OHX | Montgomery | 33 hr |
| Sep 1, 10:10 AM CDT | River Flood Warning | OHX | Stewart | 39 hr |
| Sep 1, 11:30 AM CDT | River Flood Advisory | OHX | Cheatham | 9 hr |
| Sep 1, 3:15 PM CDT | River Flood Advisory | OHX | Montgomery | 25 hr |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.